Alert archive / Alabama / River Flood Advisories in 2019

River Flood Advisory 21, NWS Nashville, TN

January 20, 2019Lauderdale County, Alabama; Lawrence County, Tennessee

NWS Nashville, TN issued this river flood advisory at Jan 20, 2019, 12:33 AM CST for Lauderdale County, Alabama; Lawrence County, Tennessee. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2019, 12:33 AM CST (06:33 UTC)
Expired
Jan 20, 2019, 10:10 AM CST
In force
10 hr
Issued by
NWS Nashville, TN

Counties Lauderdale County, AL, Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 132 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal Creek near Iron City (IRCT1).

Action stage
10 ft
Minor stage
14 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03588500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

910 
WGUS84 KOHX 200633
FLSOHX
Flood Advisory
National Weather Service Nashville TN
1233 AM CST Sun Jan 20 2019

 
...The National Weather Service in Nashville, Tn has issued a flood advisory for
the following rivers in middle Alabama...Tennessee...

  Shoal Creek Near Iron City affecting Lauderdale and Lawrence Counties 

.Recent heavy rains have caused rises along the creek near Iron City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

ALC077-TNC099-201833-
/O.NEW.KOHX.FL.Y.0021.190120T0633Z-190121T1831Z/
/IRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1233 AM CST Sun Jan 20 2019

The National Weather Service in Nashville, Tn has issued a
* Flood Advisory for
  The Shoal Creek Near Iron City
* At 11PM Saturday the stage was 11.0 feet...and slowly rising.
* Flood stage is 14.0 feet.
* The river will rise to near 11.9 feet this morning.


$$
1 follow-up statement
737 
WGUS84 KOHX 201610
FLSOHX
Flood Advisory
National Weather Service Nashville TN
1010 AM CST Sun Jan 20 2019

 
...The flood advisory is cancelled for the Shoal Creek...
 
  Shoal Creek Near Iron City affecting Lauderdale and Lawrence Counties
 
. Shoal Creek has fallen below action stage and will continue to fall. Therfore, 
the flood advisory has been cancelled.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

ALC077-TNC099-201640-
/O.CAN.KOHX.FL.Y.0021.000000T0000Z-190120T1610Z/
/IRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1010 AM CST Sun Jan 20 2019

The Flood Advisory is cancelled for
  The Shoal Creek Near Iron City
* At 09AM Sunday the stage was 7.7 feet.
* Flood stage is 14.0 feet.
* The river will continue to fall to near 3.9 feet by tomorrow morning.

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Jan 19, 10:31 PM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Jan 19, 10:31 PM CST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1031 PM CST Sat Jan 19 2019

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Evening forecast is in fine shape at this time. We will issue
updates to adjust hourly trends as precip changes over to snow.

Deformation band snow has been spreading into our northwest
counties over the past couple of hours, just now moving into
Nashville. We continue to look for greatest accumulation (1 to
locally 2 inches) in the northwest where a Winter Wx Advisory is
in place. Elsewhere, the trailing edge of the snow band will
deposit a slushy coating, less than 1 inch. Far southern areas may
only have flurries.

Still, we are concerned about some travel issues late tonight
through Sunday morning as temperatures plummet through the 20s. On
the plus side, gusty northwest winds will help dry up some of the
moisture.

Sunday morning wind chills will be in the single digits and
teens. Some sunshine will help improve any road issues by midday
Sunday. But air temperatures will struggle with sub-freezing
highs for many areas.

&&

.AVIATION...
06Z TAF DISCUSSION.

BNA/MQY/CKV/MQY...Snow is ongoing in parts of Middle Tennessee,
mainly north of I-40. Fortunately for us, the heaviest snowfall
has stayed north of the KY/TN border, although CKV has carried its
share of low vsby's the last few hours. Look for the snow to taper
off west of the Cumberland Plateau after midnight, with CSV not
clearing out until closer to 12Z. Ceilings will remain MVFR until
tomorrow morning -- IFR/LIFR at CSV -- with winds remaining brisk
throughout the day Sunday.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 3 AM CST Sunday for Montgomery-
Stewart.

&&

DISCUSSION......13
AVIATION........08
Hazardous weather outlook, Jan 19, 10:50 PM CST, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1050 PM CST Sat Jan 19 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-210500-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1050 PM CST Sat Jan 19 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Tonight

Snow showers will produce accumulations from a dusting south to
one inch north of I-40. The northwest has potential for up to 2
inches.

Wind gusts around 40 mph will occur. Wind chill values will drop
to the single digits and teens.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Snow showers are possible Wednesday night, and again of Friday.
Accumulation amounts are uncertain at this time.

.SPOTTER INFORMATION STATEMENT...

Snow accumulation reports would be appreciated.

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 8:38 PM CSTRiver Flood WarningOHXMaury57 hr
Jan 19, 8:38 PM CSTRiver Flood WarningOHXHickman36 hr
Jan 19, 8:40 PM CSTRiver Flood WarningOHXPerry12 hr
Jan 20, 12:36 AM CSTRiver Flood AdvisoryOHXDavidson63 hr
Jan 20, 12:41 AM CSTRiver Flood AdvisoryOHXDavidson67 hr
Jan 20, 12:50 AM CSTRiver Flood AdvisoryOHXWilson43 hr
Jan 20, 12:57 AM CSTRiver Flood AdvisoryOHXDavidson, Williamson11 hr
Jan 20, 3:36 AM CSTRiver Flood AdvisoryOHXGiles11 hr
Jan 20, 12:15 PM CSTRiver Flood AdvisoryOHXPerry9 hr

Nearby

River Flood Advisories in Alabama, 2019River Flood Advisories in Tennessee, 2019Every river flood advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.